Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2021  |  Volume : 12  |  Issue : 3  |  Page : 147--149

Vancomycin-induced neutropenia with fever


Satish Swain, Mouna Manjunath, Prayas Sethi 
 Department of Medicine, All India Institute of Medical Sciences, New Delhi, India

Correspondence Address:
Prayas Sethi
Department of Medicine, All India Institute of Medical Sciences, 3rd Floor Teaching Block, AIIMS Main Building, New Delhi - 110 023
India

Vancomycin is a glycopeptide antibiotics acts by inhibiting cell well and is used for the treatment of resistant Gram-positive bacteria. Vancomycin-induced fever with neutropenia is not commonly encountered in our clinical practice, it can lead to diagnostic dilemmas during the course of management. We report the case of a 43-year-old female with infective endocarditis of the aortic valve, who was started empirically on vancomycin and ceftriaxone. She later developed fever with neutropenia following 2 weeks of intravenous antibiotics. This was attributed to the rare adverse effect of vancomycin, after further investigating and ruling out all other possible etiologies. After discontinuing vancomycin, the symptoms resolved rapidly. Although the exact mechanism of the fever and neutropenia is not known, many researchers believe it to be immune mediated.


How to cite this article:
Swain S, Manjunath M, Sethi P. Vancomycin-induced neutropenia with fever.J Pharmacol Pharmacother 2021;12:147-149


How to cite this URL:
Swain S, Manjunath M, Sethi P. Vancomycin-induced neutropenia with fever. J Pharmacol Pharmacother [serial online] 2021 [cited 2022 Jan 16 ];12:147-149
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2021;volume=12;issue=3;spage=147;epage=149;aulast=Swain;type=0